Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fatigue and Myoma
Aug 31, 2007

Hi Doc,

I don't know where else to post the Qs , so here goes...

I am HIV+ since 2000. Now, my CD4 is 450 , VL is <50. For a year now, I have a myoma in the uterus and a cyst in my ovary. Do these growths cause lack of energy and wind ( gas ) in the stomach ? I am asking this Qs because one of my friends ( HIV negative ) realised that she has been having a loss of energy recently. She found out that she has a myoma in the uterus.

Another of my friend ( also HIV negative ) told me that she has a lot of gas in her stomach especially during her menses. Her doctor suggested to check if she has a growth in her ovary. But there was none.

Back to my case, I have severe gas that trapped in my stomach and it causes a lot of burping , light vomitting, and going to the toilet on the first day of my menses ( for the gas to be released ). I don't know if this is due to the myoma that i have or due to HIV illness. I have this severe gas more than a year ago. I found out that I have this myoma at least a year ago.

I have a lack of energy,too. I don't know if this is caused by the myoma or HIV illness in general.

Please advise what sort of vitamines/nutrients are good to increase energy level.

p/s : My myoma is regularly checked every 6 months. It is about 2.5 cm

Please let me know as much as possible. Thanks

Response from Dr. Conway

It is unlikely that a myoma of this small size is causing the symptoms you describe. Lesions like this would cause symptoms because they are bigger and pressing on things around them (such as your bowels). They can also bleed and cause anemia and weakness in this way. Otherwise, I might think that you are having side effects of medications you are taking. If your CD4 count is low, you might also be having symptoms of HIV infection.



Previous
Dr, i went and gave the blood for HIV RNA PCR test.
Next
do i need medications / repeat test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement